MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FILTERWIRE EZ?; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION

BOSTON SCIENTIFIC CORPORATION FILTERWIRE EZ?; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Model Number H749201001900
Medical Device Problem Codes Nonstandard Device (1420); Failure to Advance (2524); Material Integrity Problem (2978); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6) hospital e1 - initial reporter phone: (b)(6).Device technical analysis: the device was returned for evaluation.The wire returned inside the delivery sheath and the filter bag came back in undeployed state.It is possible to observed that the wire was exposed through the delivery sheath, the guidewire was kinked, moreover the spring tip was detached.Sheathing/unsheathing could not be performed, since the wire was exposed through the delivery sheath.No other issues were identified during the product analysis.Device history record (dhr) review it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Risk review a risk review performed for the filterwire ez confirmed that the event of spring tip detached/separated is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion boston scientific concludes the most probable root cause as cause traced to device design.A potential root cause is misalignment between the design and manufacturing specifications for the filterwire ez filter bag thickness, which causes sheathing and unsheathing resistance.
 
Event or Problem Description
Reportable based on device analysis completed on 16feb2026.It was reported that filterwire could not be deployed and was deformed.The more than 90% stenosed target lesion was located in the internal carotid artery.A 190 cm filterwire ez was selected for use in a carotid artery stenting.During the procedure, the filteriwre attempted to cross the challenging lesion but failed.Consequently, when attempted to deploy multiple times, it could not be deployed.The filterwire was withdrawn and it was noted that it was deformed.The filterwire was replaced and the procedure was completed.There were no patient complications as a result of this event.However, device analysis revealed spring tip detached.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2026.It was reported that filterwire could not be deployed and was deformed.The more than 90% stenosed target lesion was located in the internal carotid artery.A 190 cm filterwire ez was selected for use in a carotid artery stenting.During the procedure, the filteriwre attempted to cross the challenging lesion but failed.Consequently, when attempted to deploy multiple times, it could not be deployed.The filterwire was withdrawn and it was noted that it was deformed.The filterwire was replaced and the procedure was completed.There were no patient complications as a result of this event.However, device analysis revealed spring tip detached.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).E1 - initial reporter phone: (b)(6).Device technical analysis: the device was returned for evaluation.The wire returned inside the delivery sheath and the filter bag came back in undeployed state.It is possible to observed that the wire was exposed through the delivery sheath, the guidewire was kinked, moreover the spring tip was unraveled and fractured.Sheathing/unsheathing could not be performed, since the wire was exposed through the delivery sheath.No other issues were identified during the product analysis.Device history record (dhr) review it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Investigation conclusion based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to device design.

Brand Name
FILTERWIRE EZ?
Common Device Name
TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24583570
Report Number2124215-2026-13954
Device Sequence Number10355682
Product Code NFA
UDI-Device Identifier08714729470854
UDI-Public(01)08714729470854(17)260923(10)34911686
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Model NumberH749201001900
Device Catalogue NumberH749201001900
Device Lot Number0034911686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight82 KG